Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 55, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 13, 2008, 4:33 PM CDT for Morton County, North Dakota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 4:33 PM CDT (21:33 UTC)
- Expired
- Jun 13, 2008, 5:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Morton County, ND
The radar
The Bismarck radar (KBIS), 40 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:02 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 13, 3:02 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 302 PM CDT FRI JUN 13 2008 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT MAIN CONCERNS DURING THE SHORT TERM PERIOD WILL FIRST FOCUS ON THE CURRENT WIND HEADLINES AND THEN WILL FOCUS ON CONVECTIVE/SEVERE WX CHANCES ON SATURDAY. THE SHORT TERM MODELS ARE IN FAIR AGREEMENT AT LEAST THROUGH SATURDAY...AND ALL POINT TO ANOTHER POSSIBLE SEVERE WX EPISODE ON SATURDAY. CURRENT WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL LOW MOVING OUT ACROSS FAR SOUTHEASTERN MANITOBA. IN THE WAKE OF THIS SYSTEM...CYCLONIC FLOW WITH EMBEDDED DISTURBANCES ARE STILL IMPACTING THE AREA THIS AFTERNOON. WITH COLD H500 TEMPS AND STEEP LAPSE RATES DIURNAL THUNDERSTORMS ARE FIRING UP ACROSS THE STATE THIS AFTERNOON. THIS ACTIVITY SHOULD DISSIPATE THIS EVENING. NEXT PIECE OF ENERGY EMANATING FROM ANOTHER UPPER LOW ACROSS WEST CENTRAL ALBERTA...WILL QUICKLY MOVE ACROSS THE NORTHERN ROCKIES AND ACROSS THE NORTHERN PLAINS ON SATURDAY. AN ASSOCIATED SPEED MAX WILL HELP INCREASE THE DEEP LAYER SHEER DURING THE AFTERNOON AND EVENING HOURS. UNIDIRECTIONAL DEEP LAYER SHEER IS EXPECTED BE THE BEST ACROSS THE SOUTH AND THE SOUTHWEST. HOWEVER...THE BEST INSTABILITY WILL RESIDE FARTHER EAST AND NORTH...WHERE IN SPITE OF GOOD LOW LEVEL MOISTURE (DEW POINTS IN THE UPPER 40S TO LOW 50S)...COLD H500 TEMPS AND STEEP MID LEVEL LAPSE RATES WILL CONTRIBUTE TO UPWARDS OF 1000 J/KG OF CAPE AND LIS OF -5 TO -7 BY MID TO LATE AFTERNOON. WITH THIS BEING THE CASE...AS A WEAK SURFACE TROUGH MOVES ACROSS THE AREA EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THIS FEATURE. THE MAIN SEVERE THREAT SHOULD LARGE HAIL. HOWEVER...THERE WILL ALSO BE A THREAT FOR DAMAGING WINDS WITH AN INVERTED V-TYPE SOUNDING. THIS WILL MAINLY BE WITHIN THE NORTH CENTRAL THROUGH THE EASTERN PORTIONS OF THE AREA. BECAUSE OF THIS...HAVE ADDED HAIL AND WIND WORDING TO THE FORECAST FOR TOMORROW AFTERNOON AND EARLY EVENING. ANOTHER MINOR DISTURBANCE MAY BRING ADDITIONAL SHOWERS AND STORMS TO THE AREA ON SUNDAY. OTHERWISE...THE LATER PORTION OF THE SHORT TERM PERIOD SHOULD FEATURE UPPER LEVEL RIDGING ACROSS THE REGION AS A GULF OF ALASKA LOW DIGS SOUTHWARD ACROSS THE EASTERN PACIFIC REGION. THIS SHOULD BRING WARMER WEATHER TO THE REGION FOR THE LATER PART OF THE PERIOD AFTER A SLIGHTLY COOLER DAY ON SUNDAY. .LONG TERM...TUESDAY THROUGH FRIDAY... UPPER LEVEL RIDGING TUESDAY WILL CONTINUE TO BRING SEASONAL TEMPERATURES AND DRY WEATHER TO THE FORECAST AREA. AN UPPER LEVEL TROUGH SITUATED OVER THE PACIFIC NORTHWEST WILL EJECT SHORT WAVE IMPULSES EAST WEDNESDAY INTO FRIDAY...EFFECTIVELY FLATTENING THE RIDGE AND BRINGING SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS ALL THREE DAYS TO WEST/CENTRAL ND. TEMPERATURES SHOULD REMAIN SEASONAL TO SLIGHTLY ABOVE SEASON WED-FRI WITH A QUASI-ZONAL FLOW REGIME ALOFT ACROSS THE REGION. && .AVIATION... AN UNSTABLE ATMOSPHERE AND AN UPPER LEVEL DISTURBANCE WILL BRING CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS TO WEST AND CENTRAL ND THIS AFTERNOON AND EVENING...WITH THIS PRECIP ACTIVITY ENDING BY AROUND MIDNIGHT TONIGHT. THUS FAR ALL CIG REPORTS SHOW VFR FLIGHT CONDITIONS...ALTHOUGH WOULD EXPECT A FEW MVFR CIGS AND VIS IN ANY HEAVIER TSRA ACTIVITY WHICH MAY MOVE OVER TAF SITES. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ017>020-031>037-040>048-050-051. && KB/NH
Hazardous weather outlook, Jun 13, 4:08 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 408 PM CDT FRI JUN 13 2008 NDZ001>005-009>013-021>023-025-142115- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- 408 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS EVENING. A FEW OF THESE STORMS COULD BE STRONG WITH HIGH WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NORTH CENTRAL AND EASTERN PORTIONS OF THE REGION TOMORROW AFTERNOON. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ROUGHLY ALONG AND EAST OF A MINOT TO BISMARCK LINE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT AN SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK. NDZ017>020-031>037-040>048-050-051-142115- MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 408 PM CDT FRI JUN 13 2008 /308 PM MDT FRI JUN 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR WEST WINDS OF 25 TO 35 MPH WITH SOME HIGHER GUSTS. IN ADDITION TO THE WIND...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS EVENING. A FEW OF THESE STORMS COULD BE STRONG WITH HIGH WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NORTH CENTRAL AND EASTERN PORTIONS OF THE REGION TOMORROW AFTERNOON. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ROUGHLY ALONG AND EAST OF A MINOT TO BISMARCK LINE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT AN SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK. KJB
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:29 AM CDT | Wind Advisory | BIS | Adams, Billings, Bowman, Burleigh, Dickey, Dunn and 14 more | 15 hr |
| Jun 13, 4:54 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 27 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.